This morning I awoke very early to a message from Jay Baadsgard, a father in Washington state who has been through an antidepressant nightmare with his own son and feels for parents going through similar situations. Jay serves as our Southern Washington State Director for the International Coalition for Drugawareness (www.drugawareness.org and on Facebook at https://www.facebook.com/groups/DRUGAWARENESS/)
Jay’s message contained an article about a Dallas/Ft Worth area teen, McCann L. Utu ll, 19, who stabbed to death two people who meant the world to him, his mother Stacy Fawcett, 45, and younger brother Josiah L. Utu, 17. He then called 911 while stabbing himself to death. From what I have learned about McCann and his mother, and his brother, they would all want what happened to them to be a warning to others about the potential dangers of these drugs so that many more lives might be spared a tragically similar fate.
The link to that article with information on McCann’s head injuries and antidepressant use and the tragic loss of yet another beautiful family can be found here: http://www.dailymail.co.uk/news/article-3577946/Autopsy-reveals-teen-killed-mother-brother-fatally-stabbing-anti-depressants-abnormalities-brain.html
Jay explaining with his son, Corey, 16, what happened to him when he took a gun to school can be found here and it is a very enlightening step into what is happening to the patient on the medications when these deadly toxic reactions hit: http://www.drugawareness.org/why-i-took-a-gun-to-school-1/
ANTIDEPRESSANTS AND HEAD INJURIES
According to McCann’s father he had taken Prozac for the past three months before this tragic reaction.
One very important issue that far too many are yet unaware of is that antidepressants should never be given to someone who has had a head injury and yet how many military with head injuries are being given these drugs? That is a warning Dr. Jay Seastrunk, a psychiatrist who has worked with brain injuries for the past several decades, made very clear to me back in the mid 90’s. I pointed out to him that if he was saying anyone who has ever had a head injury that would then include nearly everyone on the planet because we all learned to walk in the first year or two of life during which we all took many tumbles learning to do so.
Brain injury does play a critical role in this case, because with antidepressants on top of the head injury you have a recipe for total disaster. This is most likely because the main function of the anidepressant is to increase serotonin and the main function of serotonin is constriction of smooth muscle tissue. In so doing the antidepressant cuts off oxygen to the brain from two different directions: #1 The constricting the bronchial tubes thus impairing functioning of the lungs whose job it is to take in the necessary oxygen supply and #2 The constricting of the veins whose job it is to then carry the oxygen rich blood to the brain. This impairment of oxygen intake as well as oxygen delivery deprives the brain of the much needed oxygen to repair and heal the damage to the brain. Yet the only antidepressant I am aware of that actually carries strong warnings about head injury patients is Wellbutrin. The warning is associated with seizure activity. But many are not aware that rage and anger are known to be related to seizure activity and REM sleep is continuous mild seizure activity. So any drug that lowers the seizure threshold has the potential to increase the risk of all those reactions as well. (Read more on the REM Sleep Disorder below to get an idea of how significant a risk that is in these tragedies.)
That warning in the Wellbutrin package insert reads:
“The risk of seizure is also related to patient factors, clinical situations, and concomitant medications, which must be considered in selection of patients for therapy with WELLBUTRIN.
“Patient factors: Predisposing factors that may increase the risk of seizure with bupropion use include history of head trauma or prior seizure, CNS tumor, the presence of severe hepatic cirrhosis, and concomitant medications that lower seizure threshold.”
Now because antidepressants lower the seizure threshold keep in mind that mixing two of those could produce serious issues from this aspect of the increased potential of seizure activity. I am not talking about a full blown epileptic seizure, but the milder over activity within the brain itself as in the continuous mild seizure activity we would see in the dream state.
Deadly Drugs –www.SSRIstories.NET
SSRIstories.NET is a database of the cases our group at the International Coalition for Drug Awareness has gathered over the past 2 1/2 decades, including nearly every school shooter and mass shooter in the country. The question remains in all of these cases as to the level of consciousness of the perpetrator – something that is never tested in the court cases and should be. (Tragically in this case that is no longer an option.) Testing is still back in the dark ages with blood levels of drugs rather than brain waves which will detect the level of consciousness and therefore culpability. These are drugs that accumulate in brain tissue at an alarming rate. Testing the blood tells us nothing about the level of toxicity.
EXCESS SEROTONIN PRODUCES EXTREME VIOLENCE
What so many were not aware of is that an increase in serotonin by an accompanying decrease in one’s ability to metabolize serotonin was long known to produce both impulsive murder and suicide. See this study out of the Southern California:
ANTIDEPRESSANTS PRODUCE SLEEP DISORDER KNOWN TO
INCLUDE BOTH MURDER AND SUICIDE
What the world remains unaware of is the fact is that 86% of those who are diagnosed with the most deadly sleep disorder known as REM Sleep Disorder (RBD) are currently taking antidepressants. REM Sleep Disorder is a condition in which there is no paralysis during sleep thus allowing the patient to act out the dreams or nightmares they are having. Tragically 80% of those going into this sleep disorder hurt themselves or others including both murder and suicide as a result.
This is possibly the most deadly of all reactions one can have to antidepressants. Even more frightening though is to learn that before the introduction of the SSRI antidepressants RBD was known mainly as a drug withdrawal effect. Thus the chances of going into this dangerous reaction should be expected to increase as one goes into withdrawal. This is why it is so important to avoid as much of the withdrawal effects as possible by tapering off the antidepressant very, very slowly. Feel free to join us on Facebook to learn more about this disorder on our Antidepressant-induced REM Sleep Disorder group: https://www.facebook.com/groups/106704639660883/
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
DrugAwareness.org & SSRIstories.NET
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here:http://store.drugawareness.org/ And if you need additional consultations with Ann Blake-Tracy, you can book one atwww.drugawareness.org or sign up for one of the memberships in the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. For only a $30 membership for one month you can even get 30 days of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS access to my book on antidepressants (500 plus pages) with more information than you will find anywhere else (that is only $5 more than the book alone would cost) atwww.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)